| Catalog Number |
03.632.400 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a posterior spinal fusion on (b)(6) 2022, the tip of the driver shaft broke off.A fragment was removed from the lesion.Another device was used.The patient was x-rayed, and it was confirmed that no fragment was left in the lesion.The procedure was completed without surgical delay.Patient was stable.This report is for a straight tip t25 driver standard.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: product code: 03.632.400.Synthes lot: 7735354.Manufacturing site: (b)(6).Release to warehouse date: march 23, 2012.A manufacturing record evaluation was performed for the non-sterile article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the scrdrivershaft t25 std straight tip w/he was broken.Also, the fragment was not returned.No other issues were identified during examination of the piece.A dimensional inspection was not performed for the scrdrivershaft t25 std straight tip w/he due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the scrdrivershaft t25 std straight tip w/he.No definitive root cause could be determined, it is likely that the tip of the device was broken due to unintended forces or repetitive use.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawing reflecting the current and manufacture revision was reviewed: straight tip t25 driver shaft with hex coupling.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.